MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL3012 
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Hemodynamic instability (4868)
Date of Event 12/11/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation is still ongoing.The device referenced in this report has been received at shockwave medical, inc., and the physical examination of the subject device is currently in progress.Once the device investigation is completed, a supplemental report will be submitted to provide a summary of the results.
 
Event or Problem Description
Additional information provided on december 23, 2025, listed the cause of death as severe calcific disease.It was noted that a detached fragment was identified in the left anterior descending coronary artery (lad) following removal of the ivl device.However, no attempt was made to retrieve the detached material or to place a stent.The catheter was inspected and no kink or break was observed.Subsequent interventions included balloon angioplasty and insertion of an impella device.The patient remained on impella support through the weekend to determine further intervention.Subsequently, the patient expired on (b)(6) 2025, one day prior to scheduled follow-up angiogram.The treating physician did not definitively attribute the death to the ivl device and remained unsure whether the device contributed to the death.
 
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a densely nodular lesion in the left anterior descending artery (lad).The lesion was predilated with a 2.5 emerge balloon (three inflations at 14 atm), the 2.5 emerge was then reinserted for three additional inflations at 20 atm, the left circumflex (lcx) was ballooned, and a 2.5 emerge was used for two inflations at 14 atm.An attempt to cross the lesion with a 3.0 onyx stent was unsuccessful and a 3.0 emerge balloon was subsequently used and burst on the second inflation at 20 atm.A 3.0 ivl balloon was then deployed and during the first cycle (10 pulses at 4atm) a loss of pressure was observed.It was noted that resistance was encountered during device removal and inspection revealed the front half of the balloon material was missing and suspected to have been left in the artery.The patient was initially stable but became hemodynamically unstable during further lad treatment, prompting escalation to impella support for stabilization.The patient was monitored overnight and subsequently expired.The cause of death remains unknown.
 
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failures of balloon loss of pressure, catheter component detachment, and difficulty removing the device were confirmed.During the investigation, a radial rupture of the balloon was observed, and the distal portion of the balloon was not returned.The device emitters and radiopaque marker bands were present with the returned device.The distal tip portion of the balloon was found separated from the inner member distal to the distal marker band.Heat effects and scuff marks were noted on the balloon surface based on investigation observations, the balloon loss of pressure can be attributed to the combination of heat effects and interaction with patient calcium.Additionally, the combination of balloon deflation and vessel calcification likely contributed to device resistance during withdrawal, and the force used to remove the device is likely attributed to the distal balloon detachment; however, this cannot be definitively confirmed.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23873615
Report Number3015053858-2025-00157
Device Sequence Number4619694
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)270430(10)02A250401B
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL3012 
Device Catalogue NumberC2PIVL3012 
Device Lot Number02A250401B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer12/23/2025
01/20/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/14/2026
02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5 EMERGE BALLOON - BOSTON SCIENTIFIC; 3.0 EMERGE BALLOON - BOSTON SCIENTIFIC; 3.0 ONYX STENT - MEDTRONIC; IMPELLA PUMP - ABIOMED
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention;
Patient SexUnknown